Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 241, NWS Des Moines, IA

June 11, 2008Butler County, Grundy County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 11, 2008, 11:01 PM CDT for Butler County, Grundy County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 11:01 PM CDT (04:01 UTC)
Expired
Jun 11, 2008, 11:45 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Butler County, IA, Grundy County, IA

The radar

The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:39 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 120401
SVRDMX
IAC023-075-120445-
/O.NEW.KDMX.SV.W.0241.080612T0401Z-080612T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1101 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN CENTRAL IOWA...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1145 PM CDT.

* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES SOUTHWEST OF DUMONT TO 6 MILES SOUTHWEST OF
  WELLSBURG...OR ALONG A LINE EXTENDING FROM 34 MILES SOUTH OF MASON
  CITY TO 35 MILES WEST OF WATERLOO...AND MOVING EAST AT 49 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WELLSBURG BY 1105 PM CDT...
  DUMONT BY 1110 PM CDT...
  BRISTOW...HOLLAND...GRUNDY CENTER AND APLINGTON BY 1115 PM CDT...
  ALLISON...STOUT AND PARKERSBURG BY 1120 PM CDT...
  DIKE BY 1125 PM CDT...

68 MPH WINDS WERE RECORD AT THE AIRPORT IN IOWA FALLS AT 1055 PM.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING 
FOR IOWA.  SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR 
NO WARNING. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS 
SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4234 9301 4242 9300 4246 9302 4291 9303
      4292 9256 4247 9256 4247 9255 4236 9255
TIME...MOT...LOC 0401Z 257DEG 43KT 4266 9312 4240 9302

$$

KINNEY
2 follow-up statements
000 
WWUS53 KDMX 120427
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT WED JUN 11 2008

IAC023-075-120445-
/O.CON.KDMX.SV.W.0241.000000T0000Z-080612T0445Z/
BUTLER IA-GRUNDY IA-
1127 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN GRUNDY AND BUTLER COUNTIES...

AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALLISON TO STOUT...OR ALONG A LINE
EXTENDING FROM 25 MILES SOUTH OF CHARLES CITY TO 18 MILES WEST OF
WATERLOO...MOVING EAST AT 49 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SHELL ROCK BY 1135 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4236 9255 4235 9286 4262 9285 4291 9296
      4292 9256 4247 9256 4247 9255
TIME...MOT...LOC 0427Z 257DEG 43KT 4273 9271 4248 9264

$$

KINNEY
000 
WWUS53 KDMX 120446
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT WED JUN 11 2008

IAC023-075-120456-
/O.EXP.KDMX.SV.W.0241.000000T0000Z-080612T0445Z/
BUTLER IA-GRUNDY IA-
1146 PM CDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRUNDY AND BUTLER
COUNTIES HAS EXPIRED...

AT 1145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR IOWA.

LAT...LON 4236 9255 4235 9286 4262 9285 4291 9296
      4292 9256 4247 9256 4247 9255
TIME...MOT...LOC 0427Z 257DEG 43KT 4273 9271 4248 9264

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:48 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 11, 6:48 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT WED JUN 11 2008

.DISCUSSION...
LARGE MID-LEVEL CYCLONE SITS OVER NORTHERN ROCKIES WITH SHORTWAVE
SWINGING AROUND ITS SOUTHERN PERIPHERY EVIDENT ON WV IMAGERY. SFC
ANALYSIS SHOWS LOW PRESSURE NEARLY STATIONARY IN EASTERN SD WITH
WARM/STATIONARY FRONT STRETCHED ACROSS SOUTHERN MN AND WI...AND COLD
FRONT EXTENDING THROUGH EASTERN NE AND CENTRAL/WESTERN KS. DEEP
SOUTHERLY FLOW IN THE WARM SECTOR HAS ALLOWED LOW-LEVEL MOISTURE TO
POOL UP ACROSS OUR AREA...WITH DEWPOINTS NOW IN THE MID/UPPER 60S
ACROSS THE SOUTHERN 2/3 OF THE STATE. SKIES HAVE LARGELY CLEARED OUT
BEHIND EARLIER CONVECTIVE CLUSTER AND ARE NOW PARTLY CLOUDY OVER
MUCH OF CENTRAL IOWA...ALLOWING TEMPERATURES TO RISE INTO THE LOWER
80S IN SOME LOCATIONS.

WITH THE INCREASE IN LOW-LEVEL MOISTURE AND WARM AIR INSTABILITY IS
INCREASING SIGNIFICANTLY. WIND SHEAR ALSO HIGH WITH SWERLY FLOW
ALOFT AND AN 850 MB JET OVER WESTERN IA. AS THE MID-LEVEL SHORTWAVE
REVOLVES AROUND THE SOUTHEASTERN PERIPHERY OF THE LOW THIS
EVENING...IT WILL KICK THE SURFACE LOW NORTHEAST BRINGING THE COLD
FRONT THROUGH CENTRAL IA OVERNIGHT. FIRST THREAT WILL BE ISOLATED
CONVECTION IN THE WARM SECTOR WELL AHEAD OF THE FRONT THIS
EVENING/EARLY TONIGHT...HOWEVER IT APPEARS THAT WARM AIR ABOVE THE
SFC WILL PROVIDE SUFFICIENT CAP TO KEEP THIS IN CHECK. ANYTHING THAT
DOES DEVELOP IN THIS TIMEFRAME WILL HAVE A GOOD CHANCE OF GOING
SEVERE GIVEN THE ENVIRONMENT. STORMS ALONG AND JUST AHEAD OF THE
COLD FRONT WILL ENTER OUR AREA BETWEEN 00Z AND 04Z...MOVING ACROSS
THROUGH THE NIGHT. PRIMARY SEVERE THREAT WILL BE NWERN HALF OF
CWA...WITH CONVECTION TRANSITIONING TO ELEVATED AND SEVERE THREAT
DIMINISHING BUT STILL PRESENT AFTER ABOUT MIDNIGHT. QPF DIFFICULT TO
PIN DOWN TONIGHT...BUT HEAVY RAIN WILL BE WIDESPREAD WITH THE
HIGHEST AMOUNTS LIKELY EARLIER IN THE NIGHT ACROSS THE NORTHWEST.

FRONT WILL MOVE SOUTHEAST ACROSS IA ON THU AND MAY SEE ADNL TSRA
DURING THE AFTERNOON OVER THE SERN THIRD. THAT SHOULD MOVE SE OF
THE CWA BY SNST AND EXPECT IA TO MISS MOST OF THE CWA. PTRN CHNG
WILL GIVE IA A BREAK FRM THE ACTIVE WX FOR ABOUT A WEEK AS THE OVR
ALL PTRN BASICALLY SHIFTS 180 DEGREES. SOME PCPN ON TAP FOR THE
SUN INTO MON TIMEFRAME, BUT NOT AS WDSPRD OR HEAVY AS HAS BEEN THE
CASE OF LATE.

&&

.AVIATION...12/00Z
SVR SQUALL LINE ENTERING WRN IA WILL BE THE MAIN WX FEAT WITH THIS
SET.  TIMED THE SYS ACRS THE CWA OVR NGT WITH IT REACHING KFOD BY
AROUND 02Z AND KOTM ARND 08Z.  MAIN AREA LKLY TO LAST ABOUT 2 HRS
WITH SOME -TSRA AFT MAIN LINE.  OUTSIDE OF TSRA, GENL VFR CONDS WILL
HOLD THRU FCST PD.  WILL BE A CHANCE OF REDEVELOPMENT OVR THE SERN
TAFS BY THE MID DAY PERIOD ON THU...WITH ENTIRE AREA SHIFTING SWD BY
END OF TAF PD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ADAIR-ADAMS-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MADISON-MARSHALL-
PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-TAYLOR-UNION-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

MS JUN 08
Hazardous weather outlook, Jun 11, 3:48 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT WED JUN 11 2008

IAZ026>028-037>039-048>050-060>062-072>075-082>086-093>097-122100-
FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-
TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
348 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP TO THE WEST AND MOVE INTO THE
AREA THIS EVENING. THE STRONG STORMS WILL ADVANCE EAST TO THE
INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT. ALL MODES OF SEVERE
WEATHER AREA LIKELY THIS EVENING. WIDESPREAD HEAVY RAIN IS ALSO
LIKELY WITH THESE STORMS.

NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS
CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO THURSDAY
EVENING. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS EARLY
FRIDAY AND A BETTER CHANCE FOR STORMS ON SUNDAY INTO MONDAY. THE
SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE
THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR A TWO TO THREE HOUR PERIOD FROM
THE BEGINNING OF THE THUNDERSTORMS THIS EVENING...AND IS NOT
EXPECTED THURSDAY.

IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081-
092-122100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
TAYLOR-
348 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP AND MOVE INTO WESTERN IOWA THIS
EVENING. THE STORMS WILL ADVANCE TO THE INTERSTATE 35 CORRIDOR BY
AROUND MIDNIGHT...AND ACROSS OUR AREA BETWEEN MIDNIGHT AND 5 AM.
THE MAIN SEVERE WEATHER THIRD WILL BE FOR HAIL AND HIGH WINDS.
WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS.

NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS
CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY
FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF A
LAMONI TO TAMA LINE DURING THE AFTERNOON THURSDAY. A BETTER CHANCE
FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER
POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN
POTENTIAL HAS YET TO BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDNIGHT THROUGH THE
PREDAWN HOURS...AND POSSIBLY THURSDAY AFTERNOON.

In the hours before

Local storm report, Jun 11, 10:42 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     5 SE BUFFALO CENTER     43.34N 93.88W
06/11/2008                   WINNEBAGO          IA   EMERGENCY MNGR

            MULTIPLE TREES DOWN...SHED DESTROYED...GARAGE
            DAMAGED...TREE AGAINST HOME.

&&

SMALL
Local storm report, Jun 11, 10:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1043 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND DMG     4 S OGDEN               41.98N 94.03W
06/11/2008                   BOONE              IA   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS HIGHWAY 169...UNMOVABLE

&&

PODRAZIK
Local storm report, Jun 11, 10:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      6 SSW CARROLL AIRPORT   41.97N 94.82W
06/11/2008                   CARROLL            IA   LAW ENFORCEMENT

            WATER ACROSS OLYMPIC ROAD JUST SOUTH OF WILLEY.

1030 PM     FLASH FLOOD      3 E CARROLL AIRPORT     42.04N 94.73W
06/11/2008                   CARROLL            IA   LAW ENFORCEMENT

            WATER OVER TIMBER AVENUE JUST SOUTH OF GLIDDEN.

&&

PODRAZIK
Local storm report, Jun 11, 10:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     TSTM WND GST     RANDALL                 42.24N 93.60W
06/11/2008  E60 MPH          HAMILTON           IA   TRAINED SPOTTER

&&

PODRAZIK
Local storm report, Jun 11, 10:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1054 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND DMG     3 S BLAIRSBURG          42.44N 93.64W
06/11/2008                   HAMILTON           IA   LAW ENFORCEMENT

            LARGE TREE AND BUILDINGS DOWN ALONG WITH HOUSE DAMAGE.

&&

PODRAZIK
Local storm report, Jun 11, 10:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     LIGHTNING        CURLEW                  42.98N 94.74W
06/11/2008                   PALO ALTO          IA   BROADCAST MEDIA

            *** 1 FATAL *** MAN KILLED IN YARD NEAR HOUSE. FROM KICD
            RADIO.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:12 PM CDTTornado WarningDMXEmmet, Palo Alto48 min
Jun 11, 7:29 PM CDTTornado WarningDMXEmmet, Palo Alto46 min
Jun 11, 7:39 PM CDTTornado WarningDMXCrawford18 min
Jun 11, 7:41 PM CDTTornado WarningDMXPalo Alto, Pocahontas34 min
Jun 11, 7:46 PM CDTSevere Thunderstorm WarningDMXCrawford44 min
Jun 11, 7:53 PM CDTTornado WarningDMXCrawford52 min
Jun 11, 7:59 PM CDTFlash Flood WarningDMXCrawford6 hr
Jun 11, 8:02 PM CDTTornado WarningDMXSac28 min
Jun 11, 8:08 PM CDTFlash Flood WarningDMXPalo Alto, Pocahontas6 hr
Jun 11, 8:12 PM CDTSevere Thunderstorm WarningDMXKossuth48 min
Jun 11, 8:15 PM CDTTornado WarningDMXPalo Alto, Pocahontas45 min
Jun 11, 8:17 PM CDTTornado WarningDMXAudubon, Carroll43 min
Jun 11, 8:26 PM CDTTornado WarningDMXPalo Alto, Pocahontas34 min
Jun 11, 8:31 PM CDTTornado WarningDMXCarroll29 min
Jun 11, 8:33 PM CDTTornado WarningDMXKossuth42 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene27 min
Jun 11, 8:48 PM CDTSevere Thunderstorm WarningDMXCalhoun, Sac57 min
Jun 11, 8:52 PM CDTFlash Flood WarningDMXSac6 hr
Jun 11, 8:59 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass46 min
Jun 11, 8:59 PM CDTTornado WarningDMXPalo Alto, Pocahontas31 min
Jun 11, 9:06 PM CDTFlash Flood WarningDMXKossuth6 hr
Jun 11, 9:10 PM CDTSevere Thunderstorm WarningDMXWebster50 min
Jun 11, 9:12 PM CDTTornado WarningDMXKossuth33 min
Jun 11, 9:16 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass6 hr
Jun 11, 9:18 PM CDTSevere Thunderstorm WarningDMXGreene, Guthrie42 min
Jun 11, 9:33 PM CDTFlash Flood WarningDMXCerro Gordo, Worth6 hr
Jun 11, 9:35 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago40 min
Jun 11, 9:37 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago38 min
Jun 11, 9:54 PM CDTSevere Thunderstorm WarningDMXBoone36 min
Jun 11, 9:55 PM CDTFlash Flood WarningDMXAdair, Greene, Guthrie, Webster6 hr
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright48 min
Jun 11, 10:01 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright44 min
Jun 11, 10:02 PM CDTRiver Flood WarningDMXHumboldt13 hr
Jun 11, 10:21 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock39 min
Jun 11, 10:26 PM CDTFlash Flood WarningDMXBoone, Dallas6 hr
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningDMXStory49 min
Jun 11, 10:32 PM CDTSevere Thunderstorm WarningDMXHardin43 min
Jun 11, 10:34 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Story, Wright6 hr
Jun 11, 10:38 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin52 min
Jun 11, 11:04 PM CDTSevere Thunderstorm WarningDMXGrundy, Marshall, Tama56 min
Jun 11, 11:08 PM CDTFlash Flood WarningDMXHancock, Winnebago6 hr
Jun 11, 11:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo29 min
Jun 11, 11:20 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer55 min
Jun 11, 11:27 PM CDTFlash Flood WarningDMXAdams6 hr
Jun 12, 12:08 AM CDTRiver Flood WarningDMXCass21 hr
Jun 12, 12:15 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy6 hr
Jun 12, 12:23 AM CDTFlash Flood WarningDMXPolk6 hr
Jun 12, 12:28 AM CDTFlash Flood WarningDMXMadison6 hr
Jun 12, 1:28 AM CDTFlash Flood WarningDMXMarshall, Tama6 hr
Jun 12, 2:26 AM CDTAreal Flood WarningDMXPalo Alto, Pocahontas6 hr
Jun 12, 3:06 AM CDTAreal Flood WarningDMXKossuth6 hr
Jun 12, 3:22 AM CDTAreal Flood WarningDMXAudubon, Carroll, Cass5 hr
Jun 12, 3:50 AM CDTAreal Flood WarningDMXAdair, Guthrie6 hr
Jun 12, 4:05 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne40 min
Jun 12, 4:23 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie23 min
Jun 12, 5:30 AM CDTAreal Flood WarningDMXAdams3 hr
Jun 12, 6:26 AM CDTAreal Flood WarningDMXMadison3 hr
Jun 12, 7:00 AM CDTAreal Flood WarningDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 26 more12 hr
Jun 12, 9:39 AM CDTRiver Flood WarningDMXDecatur34 hr
Jun 12, 12:21 PM CDTRiver Flood WarningDMXStory15 hr
Jun 12, 1:13 PM CDTRiver Flood WarningDMXLucas38 hr
Jun 12, 1:27 PM CDTRiver Flood WarningDMXPolk14 hr
Jun 12, 3:04 PM CDTAreal Flood WarningDMXMarion12 hr
Jun 12, 3:09 PM CDTSevere Thunderstorm WarningDMXJasper, Marion29 min
Jun 12, 3:29 PM CDTSevere Thunderstorm WarningDMXPoweshiek27 min
Jun 12, 3:47 PM CDTSevere Thunderstorm WarningDMXTama28 min
Jun 12, 3:58 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek27 min
Jun 12, 4:21 PM CDTTornado WarningDMXAppanoose, Davis39 min
Jun 12, 4:40 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne34 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningDMXMonroe32 min
Jun 12, 4:57 PM CDTTornado WarningDMXDavis48 min
Jun 12, 5:06 PM CDTSevere Thunderstorm WarningDMXMahaska39 min
Jun 12, 5:19 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello12 hr
Jun 12, 5:26 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne14 min
Jun 12, 5:30 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek17 min
Jun 12, 5:36 PM CDTSevere Thunderstorm WarningDMXMonroe24 min
Jun 12, 5:48 PM CDTTornado WarningDMXDavis30 min
Jun 12, 6:56 PM CDTAreal Flood WarningDMXAdair, Adams, Black Hawk, Boone, Bremer, Butler and 17 more12 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.